Alert archive / Louisiana / Flash Flood Warnings in 2007

Flash Flood Warning 18, NWS Lake Charles, LA

June 4, 2007Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jun 4, 2007, 4:59 PM CDT for Vermilion Parish, Louisiana. It took effect at Jun 4, 2007, 5:13 PM CDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 2007, 4:59 PM CDT (21:59 UTC)
In effect from
Jun 4, 2007, 5:13 PM CDT
Expired
Jun 4, 2007, 9:15 PM CDT
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Whole counties

County Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 95 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 7:00 PM CDTFLASH FLOOD2 S Maurice, LASEVERAL HOMES FLOODED WITH NUMEROUS ROADWAYS UNDERWATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2248 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 042213
FFWLCH
LAC113-050215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 PM CDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...

* UNTIL 915 PM CDT

* AT 449 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING FROM THUNDERSTORMS THAT HAVE OCCURRED OVER THE WARNED AREA. 
RADAR ESTIMATES OF 8 TO 12 INCHES OF RAINFALL HAS OCCURRED FROM NEAR 
GUEYDAN TO KAPLIN TO MAURICE. NUMEROUS ROADS HAVE BEEN REPORTED 
CLOSED IN THIS AREA AND SAND BAGS HAVE BEEN REQUESTED FOR THE 
MAURICE AREA ACCORDING TO EMERGENCY MANAGEMENT.   

RAINS HAVE TEMPORARILY ENDED BUT ARE EXPECTED TO RETURN THIS EVENING 
WITH 2 TO 4 INCHES ADDITIONAL RAINFALL POSSIBLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3004 9241 2997 9199 3004 9196 3008 9207
      3013 9209 3015 9227

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:57 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 4, 2:57 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
257 PM CDT MON JUN 4 2007

.SHORT TERM...

SEVERE THUNDERSTORM WATCH 345 HAS BEEN ISSUED THROUGH 10 PM FOR
OUR SOUTHEAST TEXAS COUNTIES AND WESTERN TWO TIERS OF LOUISIANA
PARISHES. CURRENT RADAR SHOWS SCATTERED CONVECTION DEVELOPING
ACROSS A WIDE SECTION OF TEXAS FROM TEXARKANA TO AUSTIN. THIS
ACTIVITY SHOULD CONSOLIDATE INTO ONE OR MORE CLUSTERS AND MOVE
SOUTHEASTWARD INTO OUR AREA THIS AFTERNOON AND EVENING. DAMAGING
WINDS AND LARGE HAIL WILL ONCE AGAIN BE A THREAT...WITH SOUTHEAST
TEXAS COUNTIES MOST LIKELY TO SEE SEVERE WEATHER. HAVE RAISED POPS
TO LIKELY ALL INLAND AREAS THROUGH THE EVENING EXCEPT RAPIDES AND
AVOYELLES PARISHES WHERE DRIER AIR MAY HINDER CONVECTION SOMEWHAT.

ACTIVITY MAY HOLD TOGETHER INTO OUR EASTERN ZONES OVERNIGHT BUT
WITH LOSS OF DAYTIME HEATING AND LESS INSTABILITY AVAILABLE DUE TO
ONGOING ACTIVITY IN SOUTH- CENTRAL LOUISIANA SEVERE WEATHER
POTENTIAL IS UNCERTAIN.

SPEAKING OF ACTIVITY IN SOUTH-CENTRAL LOUISIANA...SHOWERS AND
THUNDERSTORMS HAVE BEEN ONGOING FOR MUCH OF THE MORNING INTO THE
AFTERNOON IN A NARROW CORRIDOR FROM GUEYDAN TO LOUREAUVILLE. OTHER
MORE SCATTERED SHOWERS AND STORMS HAVE BEEN FORMING TO THE SOUTH
FROM NEW IBERIA TO MORGAN CITY. ALL OF THIS ACTIVITY IS FORMING
ALONG AND SOUTH OF AN OUTFLOW BOUNDARY LEFT OVER FROM YESTERDAYS
SEVERE MCS. WITH SATELLITE AND RADAR TRENDS SHOWING CONTINUED
UPSTREAM DEVELOPMENT ALONG THIS BOUNDARY THIS AFTERNOON...FLOODING
WILL BE A CONCERN IN ACADIANA ALONG AND SOUTH OF THE I-10
CORRIDOR.

.LONG TERM...

DUE TO ONGOING SEVERE WEATHER THREAT DID NOT ANALYZE MUCH IN THE
EXTENDED. UPPER RIDGING TO BUILD OVER THE AREA FROM MIDWEEK INTO
THE WEEKEND SPELLS A WARMING TREND WITH LITTLE CHANCE OF RAIN.
POWERFUL SERIES OF STORM SYSTEMS ACROSS THE PLAINS STATES FROM
MIDWEEK INTO THE WEEKEND WILL STAY NORTH OF AREA...BUT WILL
INCREASE OUR SOUTHERLY FLOW. IN FACT MEX GUIDANCE BRINGS SOME
TRUE TROPICAL MOISTURE INTO THE CWA THURSDAY THROUGH SATURDAY WITH
UPPER 70 DEWPOINTS...SO WILL BE QUITE HUMID LATER IN THE WEEK.

&&

.AVIATION...

THUNDERSTORMS CONTINUE TO PLAGUE KARA TERMINAL BUT STAYING JUST
SOUTH OF KLFT. HOWEVER STORMS WILL LIKELY BEGIN TO AFFECT THE
LAFAYETTE AIRPORT OVER THE NEXT FEW HOURS. GUSTS TO 40 KNOTS
AND HAIL POSSIBLE IN STRONGEST STORMS.  OTHER ACTIVITY POSSIBLE AT
ALL OTHER TERMINALS THROUGH 06Z WITH VFR CEILINGS.

&&

.MARINE...

GENERALLY LIGHT WINDS AND SEAS THROUGH MIDWEEK BEFORE SOUTHERLY
FLOW INCREASES ACROSS THE COASTAL WATERS. MODERATE WINDS AND SEAS
ARE LIKELY FROM MIDWEEK INTO THE WEEKEND WITH SCA POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  89  71  90 /  60  30  20  20
KBPT  71  89  71  91 /  60  30  20  20
KAEX  69  90  68  92 /  50  30  20  20
KLFT  71  90  70  91 /  60  30  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MONDAY FOR THE FOLLOWING
     ZONES: ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
     DAVIS...AND VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MONDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
     TYLER.

GM...NONE.
&&

SHAMBURGER
Hazardous weather outlook, Jun 4, 4:26 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
426 AM CDT MON JUN 4 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-050930-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
426 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A SERIES OF UPPER-LEVEL IMPULSES CROSSING THE REGION WILL INTERACT
WITH PLENTY OF GULF MOISTURE AND LEFTOVER SURFACE BOUNDARIES FROM
SUNDAYS THUNDERSTORMS TO PRODUCE SCATTERED SHOWERS AND STORMS
AGAIN THIS AFTERNOON AND EVENING. ATMOSPHERIC CONDITIONS LOOK
FAVORABLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL LIKELY TO ACCOMPANY THEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH
DURING THE PERIOD AS HIGH PRESSURE BUILDS OVERHEAD. SEVERE WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS IS NOT ANTICIPATED.

25

In the hours before

Local storm report, Jun 4, 12:48 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1248 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     4 SW ABBEVILLE          29.93N 92.17W
06/04/2007                   VERMILION          LA   LAW ENFORCEMENT

            TREE FELL ACROSS THE ROADWAY NEAR HWY 693 AND DETRAZ RD.

&&

BARRY
Local storm report, Jun 4, 3:10 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
310 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             COLMESNEIL              30.91N 94.42W
06/04/2007  E0.75 INCH       TYLER              TX   LAW ENFORCEMENT

            REPORTED BY TYLER COUNTY SHERIFFS OFFICE

&&

SHAMBURGER
Local storm report, Jun 4, 3:36 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             SPURGER                 30.69N 94.18W
06/04/2007  E0.75 INCH       TYLER              TX   PUBLIC

&&

SHAMBURGER
Local storm report, Jun 4, 4:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
410 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             3 N WOODVILLE           30.82N 94.42W
06/04/2007  E1.00 INCH       TYLER              TX   LAW ENFORCEMENT

            REPORTED IN DOUCETTE BY TYLER COUNTY SHERIFF OFFICE

0345 PM     TSTM WND DMG     1 W SPURGER             30.69N 94.19W
06/04/2007                   TYLER              TX   LAW ENFORCEMENT

            8 INCH DIAMETER TREE BLOWN DOWN ON FM 1013

&&

SHAMBURGER
Local storm report, Jun 4, 4:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
427 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      MAURICE                 30.11N 92.12W
06/04/2007                   VERMILION          LA   BROADCAST MEDIA

            NUMEROUS ROADS UNDERWATER IN THE MAURICE AND INDIAN BAYOU
            AREAS INCLUDING HIGHWAY 167 AND HIGHWAY 699

&&

SHAMBURGER
Local storm report, Jun 4, 4:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     4 SW ABBEVILLE          29.93N 92.17W
06/04/2007                   VERMILION          LA   LAW ENFORCEMENT

            TREE FELL ACROSS THE ROADWAY NEAR HWY 693 AND DETRAZ RD.

0305 PM     HAIL             COLMESNEIL              30.91N 94.42W
06/04/2007  E0.75 INCH       TYLER              TX   LAW ENFORCEMENT

            REPORTED BY TYLER COUNTY SHERIFFS OFFICE

0310 PM     HAIL             3 N WOODVILLE           30.82N 94.42W
06/04/2007  E1.00 INCH       TYLER              TX   LAW ENFORCEMENT

            REPORTED IN DOUCETTE BY TYLER COUNTY SHERIFF OFFICE

0336 PM     HAIL             SPURGER                 30.69N 94.18W
06/04/2007  E0.75 INCH       TYLER              TX   PUBLIC

0345 PM     TSTM WND DMG     1 W SPURGER             30.69N 94.19W
06/04/2007                   TYLER              TX   LAW ENFORCEMENT

            8 INCH DIAMETER TREE BLOWN DOWN ON FM 1013

0420 PM     FLASH FLOOD      MAURICE                 30.11N 92.12W
06/04/2007                   VERMILION          LA   BROADCAST MEDIA

            NUMEROUS ROADS UNDERWATER IN THE MAURICE AND INDIAN BAYOU
            AREAS INCLUDING HIGHWAY 167 AND HIGHWAY 699

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:50 AM CDTSevere Thunderstorm WarningLCHIberia35 min
Jun 4, 3:22 PM CDTFlash Flood WarningLCHVermilion113 min
Jun 4, 3:27 PM CDTSevere Thunderstorm WarningLCHLafayette, Vermilion33 min
Jun 4, 4:23 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu67 min
Jun 4, 5:06 PM CDTSevere Thunderstorm WarningLCHJefferson Davis39 min
Jun 4, 5:14 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis61 min
Jun 4, 5:30 PM CDTSevere Thunderstorm WarningLCHCameron60 min
Jun 4, 6:06 PM CDTSevere Thunderstorm WarningLCHAcadia39 min
Jun 4, 6:16 PM CDTSevere Thunderstorm WarningLCHVermilion59 min

Nearby

Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.